I hope everyone's doing well. I have been taking Ultracet for about a year now, 4 per dose 3 times per day. For a total of 12 per day for a chronic bad back that I've decide to treat with other forms of help - like excercise, plain aspirin/ibuprophen and more rest at night.
At any rate, today is day #2 since I cold turkey quit. I tossed and turned all last night and awoke pretty nervous/shaky this morning and had mild diarea. How long with this last? Is this typical? Was I addicted? Any info., etc. about this would be HIGHLY appreciated!
You will get many different answers to your questions but I can tell you most likely you’re going to be feeling the effects of withdrawal from the Ultracet for 5-7 days, worse in the 2-4 day time frame then gradually easing up. Sleep patterns and the overall mental part will take longer then the physical withdrawal distress you are going to experience.
As far as addicted (psychologically), only you can determine that. Rule of thumb and questions that would help you determine if you were addicted would be along the lines of:
Did you take the pills as prescribed (number of pills and time intervals)?
Did you run out of pills prior to prescription renewal?
Did you take them for the “high” or the “buzz”?
Did you Dr. shop to get more pills?
Those would be a few of the first questions that would help determine in you were psychologically dependant vs. the known physical dependence you have as a result of the length of time you’ve taken the pills.
Anyway hope this helps and seeds your thought processes.
Phill you metioned the term doctor shop. I am not sure i understand that term?
I see a team of 7 doctors that all know about each other. I have two that perscribe the heavy stuff that communicate with each other and send labs back and forth. My nurologist and my rhumatologist. All my docs i have been seeing the same ones for over 4 years.
As far as seeing where your pain is now and a clear picture are you ready to go back in after that week in case you run into serious troubles?? That would be my consern. If you are still willing to seek treatment if it gets very bad after the initial break ????
Anyway hope this helps and seeds your thought processes.
I'm sorry if I posted out of place again. I sincerely apoligize if this is the case. At any rate, I never really got much of a buzz out of them but had to take that many to achieve an effective dose. I've ran out before and had to go a day without them with relatively no difficulty. But I've never gone 2 days before. My present symptoms are cold hands, feet, nervousness and insomnia. Other than that my mind seems pretty clear. Do you think it will get worse?
Now you asked if I ever took them for a buzz - well not really that much. But I did take them as a preventative measure against the inevitable backaches.
Thanks so much for your help. I really mean that!
Last edited by HBMod07; 07-18-2006 at 07:46 PM.
Reason: Please only quote the actual portion of the message you are replying and not the entire message.
Dr shopping is when a person is seeing multiple Dr (not in the same practice) to acquire multiple pain meds scripts. This is usually because their daily intake has risen to a point where they do not have enough pills to make it till the next normal refill they had from their primary doctor. Hope that makes sense, it does to me but I may be to close to this. Usually when you doc shop you pharmacy shop also to try and beat detection of doc shopping as doc shopping is usually considered illegal. Pharmacy shopping is getting difficult to do these days with computer systems and programs linked so closely together these days. The sharing and monitoring of insurance and pharmacy records is very closely monitored these days.
Given what you’ve described I don’t think you have any issues with psychological dependence. Like I said anytime you are on pain meds for a length of time (maybe 2 weeks or more) you develop a physical dependence and that is totally normal and expected. Physical is no way related to psychological dependence. They always tell you to take pain meds before you have full blown pain, that way the meds have a chance to work well. So if you feel a tweak or twinge and know its most likely leading to a full blown fair up, taking pain meds is normal protocol.
Good luck on managing the pain without narcotic pain meds. Sometimes its possible to do this with over the counter meds, stretching, strengthening and other methods. I found that I can manage my back pain without narcotics by stretching, strengthening, yoga and a visit to the chiropractor. There are times I pop 4 Advil’s but the combo usually allows me a quality life.
Hi Dave, Sorry i didn't see this post sooner, as I have been on tramadol (ultracet) for the better part of a decade. Did your prescribing doctor okay a cold turkey stop of this medication? There is a HIGH risk of seizure with coming off of tramadol, or with over dosing, which is obviously not an issue with you. If you still feel shaky, please start taking one a day until you can get your doctors advice. the pharmacy could also be a good advice resource for you. I have no idea if you have these risks given the small dose you were on, but let me add that having withdrawal symtoms does not make you an ADDICT! It simply means your body was dependant on the medication to feel 'normal'. If you havent resorted to doctor shopping and use of illegal drugs, you are not an addict, and at your dosage, you should have no problem. But please call your doctor ASAP to find out for sure. Hope this helped! ~Fabby
Sorry to hear you have back problems. I am wondering if your doctor told you how addictive Ultram is even though it's not a narcotic. It's a great pain reliever, but some doctors don't discuss the issues of dependancy or addiction when prescribing it.
It's a medication that I can't take because I'm allergic to it, but it's a great pain reliever when taken properly and under a doctor's supervision. I've also heard the very bad things that can happen when someone stops taking it cold turkey. The main thing that stayed in my mind was the chance for seizures.
Please do call your doctor and let him know you'd like to stop taking it. I'm sure he'd be happy to help you taper safely.
Please keep in touch and let us know how you are doing.
Hi Lezlee: I believe the siezures can happen when your abusing tramadol and not withdrawling from it.There have been recorded cases of patients that take large quantities of tramadol having siezures over time.Be careful with this drug,it needs to be re-classified.....Dave